MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 32041-22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title a case series on the use of circumferential radiofrequency ablation for early esophageal squamous neoplasias in patients with esophageal varices source gastrointestinal endoscopy volume 85, no.2 : 2017.Information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Retrospective study of eight patients with cirrhosis (child-pugh score _6) with early flat-type escns (high-grade intraepithelial neoplasia/intramucosal cancer, and lugol unstained lesion [usl] length _3 cm extending _1/2 the circumference) on or adjacent to esophageal varices, for which circumferential rfa was applied as the initial treatment.All patients received balloon-based rfa as the initial treatment using a halo 360 system (a balloon ablation catheter, an energy generator, and a sizing balloon) using a 12 j/cm2, clean, 12 j/cm2 regimen to treat the first 4 patients, and double ablation (12 j/cm2) without cleaning for the others to minimize the risk of bleeding.After the rfa procedures, the patients were given esomeprazole 40 mg daily and sucralfate suspension 5 ml (200 mg/ml) 4 times daily for 1 month.The patients then received follow-up endoscopy at 1, 3, and 6 months after the procedure and every 6 months thereafter.If residual squamous intraepithelial neoplasms were detected, focal-type rfa (halo 90 system) (12 j/cm2, 3 applications) for high-grade dysplasia/mucosal cancer or argon plasma coagulation using competitor product for low-grade dysplasia were applied every 3 months until complete remission was achieved.The secondary endpoints were adverse events including bleeding, perforation, stenosis (when a standard 9.8-mm diameter endoscope failed to pass through the stenosis), and procedure-related mortality.Three of the 8 patients developed adverse events immediately.All the patients tolerated the procedure, with an uneventful postoperative course.Two (2) intramucosal hematomas.The hematomas were self-limiting without causing massive bleeding.One patient, (b)(6), later underwent additional treatment with halo 90 system.One patient, (b)(6), did not undergo additional treatment.One patient, (b)(6), experienced mucosal laceration during sizing.The patient was then admitted for 2 days for observation and administration of prophylactic antibiotics.No further endoscopic or surgical intervention was required.Patient later underwent additional treatment with halo 90 system.In the patients treated with the 12 j/cm2, clean, 12 j/cm2 regimen, easy bleeding was detected during scraping of the coagulum.However, the bleeding was stopped after a second ablation in all of these patients.Two patients had residual high-grade intraepithelial squamous neoplasias after additional therapy with focal-type rfa (halo 90) for those with residual high-grade intraepithelial squamous neoplasias.No neoplastic progression or recurrence occurred during a median follow-up period of 21.6 months (range, 13¿42 months).One patient was diagnosed with multiple hepatocellular carcinomas at 3 months after rfa, and died at 18 months after transarterial chemoembolization treatment.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key7809562
Report Number3004904811-2018-00013
Device Sequence Number13965504
Product Code GEI
UDI-Device Identifier10884521189317
UDI-Public10884521189317
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32041-22
Device Catalogue Number32041-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR